Tennessee, 2005

Damaging Wind in Tennessee, June 7, 2005

June 7, 2005 · NWS MRX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$18,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 7, 2:40 PM EST, 4 hours 30 minutes earlier.

Area forecast discussion, Jun 7, 2:40 PM EST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
340 PM EDT TUE JUN 7 2005

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY)...DEEP CONVECTION
STRUGGLING TO GET GOING THIS AFTERNOON...ALTHOUGH IT IS BEGINNING TO
INCREASE.  THINKING THAT WE ARE KIND OF BETWEEN WEAK SYSTEMS NOW.
WILL HAVE SOME POPS TONIGHT...BUT THINK BETTER CHANCES ARE TOMORROW
WHEN RICHER LOW LEVEL AIR RETURNS.  LOW-LEVEL PRESSURE GRADIENT
STARTS TO TIGHTEN NW-SE TOMORROW AS WELL...SO THINKING BETTER
CHANCES WEST VERSUS EAST WITH BETTER SSW SURFACE FLOW AND BETTER
THETA-E VALUES...ALTHOUGH MODELS LIKE THE EAST AS WELL.  TOUGH TO
KNOW IF CURRENT WEAK MCV THIS AFTERNOON OVER NE AL WILL BE A PLAYER
THROUGH WEDNESDAY...NOT BANKING ON IT FOR NOW...THINKING THAT
CURRENT CONVECTION WILL REORGANIZE THIS FEATURE OVERNIGHT.
ALSO...WILL NEED TO WATCH CONVECTION TO NORTHEAST...MORE UNSTABLE UP
THERE...NOTING 88/70 AT KMTV VERSUS 79/66 AT KTRI.  THIS CONVECTION
IS BACK-BUILDING TOWARD CWA.

MADE VERY FEW CHANGES TO TEMPERATURE GRIDS.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)...THERE WILL BE
LITTLE CHANGE IN THE WEATHER PATTERN THROUGH THE EXTENDED TIME
PERIOD.  AN UPPER LEVEL HIGH POSITIONED TO OUR EAST KEEPS THE
SOUTHERN ALLAPHIAN REGION IN SOUTHERLY FLOW ALOFT.  THIS FLOW WILL
CONTINUE TO FEED MOISTURE INTO THE AREA.  WITH DIURNAL HEATING...
THE AIR MASS WILL DESTABILIZE EACH AFTERNOON.  THIS WILL BE
SUFFICIENT FOR THERMAL INDUCE CONVECTION EACH DAY OF THE EXTEND.
ADDITIONALLY...THE ARE WEAK WAVES IN THE UPPER FLOW WHICH MAY
ENHANCE CONVECTION.  HOWEVER...DETAILS SUCH AS TIMING AND POSITION
OF THE WAVES IS DIFFICULT.  THEREFORE...WILL GENERALLY JUST CONTINUE
WITH ISOLATED TO SCATTERED THUNDERSTORMS THROUGH THE PERIOD.  WILL
KEEP TEMPERATURES CLOSE TO MODEL GUIDANCE AS THESE NUMBERS LOOK
REASONABLE.

&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             68  84  70  86 /  30  70  30  50
KNOXVILLE MCGHEE TYSON AIRPORT, TN  67  83  67  85 /  30  50  30  50
OAK RIDGE, TN                       67  82  68  84 /  20  60  30  50
TRI CITIES AIRPORT, TN              65  83  65  83 /  20  40  30  50

&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.

&&

GM/MJB
Hazardous weather outlook, Jun 7, 11:45 AM EST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
1245 PM EDT TUE JUN 7 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-080900-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
1245 AM EDT (1145 AM CDT) TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

ABUNDANT LOW LEVEL MOISTURE STILL EXISTS OVER THE FORECAST
AREA...BUT WIDESPREAD STORMS FROM YESTERDAY AND LAST NIGHT WORKED TO
PARTIALLY STABILIZE THE AIR MASS.  SCATTERED THUNDERSTORMS ARE
FORECAST...BUT SHOULD REMAIN BELOW SEVERE LEVELS.  OF MORE
IMPORTANCE IS THE HEAVY RAIN THREAT.  MOST STORMS WILL NOT PRODUCE
FLOODING RAINS...BUT WITH THE SLOW MOVEMENT AND POSSIBLE REPEATED
STORMS...SOME ISOLATED AREAS COULD RECEIVE SOME HEAVY TO FLOODING
RAINS.  AT THIS TIME THE THREAT FOR THE HEAVIEST RAINS APPEARS TO BE
IN SOUTHEAST TENNESSEE WHERE A WEAK DISTURBANCE WILL HELP TO
ORGANIZE THE ACTIVITY.

.DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN
POSSIBLE THROUGHOUT THE WEEK...ESPECIALLY ACROSS THE HIGHER
ELEVATIONS.  HEAVY RAINS AND FREQUENT LIGHTNING WILL BE THE MAIN
CONCERN...BUT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE.  THE
MAIN THREAT FROM THE SEVERE STORMS WILL BE DAMAGING DOWNBURSTS
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY...BUT IS POSSIBLE FOR THE
REMAINDER OF THE WEEK FOR A FEW HOURS IN THE AFTERNOONS AND EARLY
EVENINGS AS STORMS REACH THEIR STRONGEST LEVELS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

GM

The radar

The Knoxville radar (KMRX), 96 km away, was scanning. The volume nearest the first event began at 00:09 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Washington

When
June 7, 7:10 PM EST to 7:30 PM EST
Where
Washington County, Johnson City
Measured
65 kt (75 mph) estimated gust
Property damage
$18,000
Reported by
LAW ENFORCEMENT
Coordinates
36.317, -82.350

Numerous trees down countywide.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461818.